About Panadol tablet
Panadol is an over-the-counter medicine used for fever and for mild to moderate pain relief. Panadol contains paracetamol or acetaminophen as an active ingredient. Panadol use includes fever, toothache, back pain, muscle pain, flu, and headaches. It is an FDA-approved medicine available in different dosage forms for use in adults and children.
Marketed by: GSK
Drug class: Analgesic antipyretic
Product forms: Panadol, Panadol extra, panadol CF, children’s Panadol infant drops, Children’s Panadol liquid, Panadol forte suspension, and Panadol granules
Mechanism of Action
Panadol works by inhibiting the cyclooxygenase (COX) enzyme pathways in the body. It provides central analgesia to relieve pain and fever. Paracetamol also increases the pain threshold by inhibiting the synthesis of prostaglandin which is responsible for pain sensations in the body.
Available strengths of Panadol
The available strengths of Panadol are;
Panadol tablet 500mg
Panadol extended release 625 mg
Panadol oral-dintigrating 80mg
Panadol liquid 160mg/5ml
What is Panadol Tablet Price in Pakistan?
Panadol tablet price in Pakistan ranges between 2-3 PKR per tablet. Panadol’s cost can vary depending on the dosage form and the manufacturer.
What is Panadol Used for?
Panadol tablet uses include;
- Fever: Panadol is indicated to relieve fever in infants, children, and adults. It is a treatment of choice to regulate elevated body temperature
- Muscle pain: Panadol contains paracetamol which is used to treat mild to moderate muscle and joint pain. It is used for symptomatic relief in arthritis as well. Panadol Extra contains caffeine as well which provides an analgesic effect
- Menstrual pain: Panadol is used to relieve abdominal cramps and backache during menstrual periods.
- Toothache: Panadol is available as oral tablets or liquid suspension for treating toothache due to any procedure or cavity. Extended-release panadol provides pain relief for up to 8 hours.
- Cold and Flu: Panadol CF contains phenylephrine in addition to paracetamol for treating the symptoms of cold and flu. It acts as a nasal decongestant to treat allergies and hay fever.
Other uses of Panadol include all sorts of major or minor types of pain.
Also read: Panadol extended release uses
How to take Panadol?
Pandol tablets can be taken to treat the symptoms of pain and fever until the condition subsides.
- Take the Panadol tablet by mouth as a whole without chewing (except the chewable tablet) or crushing.
- Shake Panadol suspension well before use.
- Panadol can be taken with or without food.
- Take Panadol (1-2 tablets) every 8 hours and do not exceed 8 tablets per 24 hours.
- Use the provided dose-measuring cup for children and infants.
- For Panadol granules, dissolve the sachet in a glass of water and wait till the content dissolve completely. Drink it completely.
- If the symptoms do not subside after 3 days of use, consult your doctor immediately.
What is Panadol Tablet Dosage
The dosage of Panadol largely depends on the condition being treated, dosage form, and the patient’s age.
- The usual dose for an adult is;
2 tablets (500mg) every 8 hours. Do not exceed 4000 mg per 24 hours
- For children and infants;
Follow the dose as indicated by the doctor. Do not exceed 5 doses per 24 hours
What are the Panadol Tablet Side Effects?
Panadol does not have any serious side effects. However, some of the rare side effects include;
- Allergic reactions
- Stomach pain
- Loss of appetite
- Urine discoloration
- Liver problems
Does Panadol Interact with Other Medicines?
Panadol can cause drug-drug interactions when used with the following medicines;
- Amphotericin B
- Valproic acid, etc
Tell your doctor about all the prescription, OTC, and herbal medicines that you are taking to avoid any harmful interactions.
What are Warnings and Precautions for Panadol?
The warnings and precautions associated with Panadol are;
- Inform your doctor about any underlying medical condition, like liver disease, before using Panadol.
- Do not exceed the dose as paracetamol toxicity can lead to liver failure and death.
- Do not take more than 1000mg (for adults) of Panadol at one time.
- Stop using the medicine if signs of allergy like blistering or skin rash appear.
- Consult your doctor if the symptoms do not subside with Panadol after 3 days.
- Discontinue the medicine if you experience any signs of jaundice or liver damage.
Is Panadol Safe during Pregnancy?
Panadol containing acetaminophen is placed in FDA pregnancy category C. It is safe to use in pregnant women in case of absolute necessity. Avoid frequent usage of Panadol during pregnancy as it has shown certain adverse effects in animal studies.
Also Read: Can you take Tylenol during pregnancy
Panadol is also safe to use in breastfeeding women as no clinical data has shown its release in breast milk or harm to the infant.
It is recommended to consult a doctor before using Panadol OTC during pregnancy
What are Alternatives for Panadol?
The alternative brands for Panadol are;
What if you Overdose on Panadol?
Panadol overdosage symptoms are rare. Chronic overdosage can result in;
- Loss of appetite
- Stomach pain
- Confusion or weakness
Later symptoms may include abdominal pain, urine discoloration, pale skin, and white eyes.
Consult your doctor immediately if you overdose on Paracetamol.
What happens if you Missed a Panadol dose?
Panadol tablet is taken when needed. If you are taking a regular dose, take the medicine as per the schedule. If you miss the dose, take it as soon as you remember. Avoid taking the double dose at one time as it can increase the risk of toxicity.
How to store Panadol?
- Keep the medicine out of the reach of the children
- Store it in a cool dry place
- Keep the medicine away from sunlight
1. Can you take 2 Panadol tablets at once?
The usual dose of Panadol tablet for an adult is 2 500mg tablets every 6-8 hours. Avoid exceeding 8 tablets (4000mg) in 24 hours
2. How long does Panadol take to work?
Panadol takes 30-40 minutes to start its action. The time can vary depending on the dosage form of the medicine. The effect of Panadol lasts upto 4-6 hours
3. Which Panadol is strongest?
Panadol extra contains 500mg paracetamol and 65mg caffeine. It provides strong action to relieve pain and fever when compared to the standard panadol.
Disclaimer: The content published on Marham.pk is for informational or educational purposes only, produced from FDA-approved literature, and does not substitute professional medical advice. Please consult your healthcare provider before using a prescription or over-the-counter drug, or any other treatment option.